Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jun 5, 2021, 4:01 PM EDT for Dorchester County, South Carolina. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2021, 4:01 PM EDT (20:01 UTC)
- Expired
- Jun 5, 2021, 4:15 PM EDT
- In force
- 14 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.00 in
- Wind
- 55
County Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 100 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 781 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
724
WWUS82 KCHS 052001
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
401 PM EDT Sat Jun 5 2021
SCZ045-052015-
Inland Berkeley-
401 PM EDT Sat Jun 5 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY...
At 401 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm 8 miles southwest of Cross, or 14 miles west of
Moncks Corner. This storm was nearly stationary.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
This storm will remain over mainly rural areas of Berkeley County,
including the following locations: Ebenezer...Sandridge...Black
Creek...Hussertown...Moorefield and Spring Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3330 8013 3316 8016 3320 8033 3323 8034
3327 8032 3327 8030 3330 8025 3332 8025
TIME...MOT...LOC 2001Z 011DEG 2KT 3324 8025
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 5, 4:01 PM EDT, 0 minutes earlier.
Area forecast discussion, Jun 5, 4:01 PM EDT, 0 minutes before
Area Forecast Discussion National Weather Service Charleston SC 401 PM EDT Sat Jun 5 2021 .SYNOPSIS... Atlantic high pressure will prevail through late next week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... This Evening and Tonight: Aloft, weak ridging will be in place across the Southeast while a low remains centered across the South Central United States. At the sfc, the area will remain positioned along the western periphery of Atlantic high pressure and to the east of weak troughing well inland. Light southerly flow will prevail with these features in place, feeding deep moisture into the area and resulting in shower and thunderstorms through at least early evening hours. Latest radar trends and hires guidance suggest showers and thunderstorms will continue to occur along an inland moving sea breeze, while outflow/boundary interactions support additional development across inland areas as weak mid-lvl shortwave energy traverses aloft. SBCAPE between 3000-4000 J/kg, DCAPE between 800- 1000 J/kg, Lifted Index values around -6C, 0-6km bulk shear around 20-25 kt, and poor mid-lvl lapse rates suggest most convection will be pulse type in nature, but a few stronger and/or marginally severe thunderstorms can not be ruled out with strong wind gusts, small hail and heavy downpours being the primary concerns, mainly until an hour or two after sunset. Soundings do indicate deep saturated moisture profiles (PWATS around 2.0 inches) and weak steering flow in place, while water vapor imagery along with sfc dewpts in the low- mid 70s also support an atmosphere prime for heavy showers and thunderstorms. Should convective activity continue and become enhanced with outflow/boundary interactions, Flood Advisories could be needed. Most convection should wane during the overnight period, but a few showers and/or thunderstorms are still possible through the night given sufficient instability, deep moisture and weak h5 shortwave traversing aloft. Overnight lows should remain mild with some clouds across the area, generally dipping into the upper 60s/around 70 well inland to low/mid 70s near the coast. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... Atlantic high pressure will prevail while weak troughing remains inland through the short term. Plentiful moisture will remain across the area leading to showers/thunderstorms. Most coverage of showers/thunderstorms will be in the afternoon during peak daytime heating and when instability is at its maximum. While the overall severe threat remains low, a stronger storm cannot be ruled out. Drier air will briefly move into the area on Tuesday. Although, showers and thunderstorms will still be possible due to lingering moisture. High temperatures will be in the mid 80s to low 90s with low 80s along the coast. Low temperatures will be upper 60s to mid 70s. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... High pressure will continue to be the predominant feature, although weak troughing inland will keep moisture in the region. Therefore, showers and thunderstorms will be possible each day, mainly in the afternoon where instability is maximized and boundary interactions are likely to occur. High temperatures will be in the upper 80s to mid 90s each day. Lows will be in the upper 60s to mid 70s. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... Scattered showers and thunderstorms are expected to develop and/or continue across the area late this afternoon, with greatest chances occurring at the CHS and SAV terminals during the next few hours (20Z-22Z). Brief flight restrictions are possible during showers/thunderstorms, potentially resulting in MVFR/IFR conditions at times. Expect VFR conditions to return at all terminals early evening and persist through much of the night. There is a small risk for flight restrictions at the terminals late tonight and heading into daybreak due to low clouds and/or fog, but confidence remains too low to include at the terminals at this time. Scattered showers/thunderstorms should also return across the early Sunday afternoon, and could need to be included in later taf issuances. Extended Aviation Outlook: Brief flight restrictions are possible due to low clouds during overnight periods and low vsbys during afternoon showers/thunderstorms each day. && .MARINE... This Evening and Tonight: Southerly flow will prevail across local waters as the area remains positioned along the western periphery of Atlantic high pressure and to the east of weak troughing well inland. In general, wind speeds should remain around 10-15 kt or less, gradually weakening during the second half of the night. Seas should average between 2-4 ft, largest across offshore Georgia waters. Sunday through Thursday: Atlantic high pressure will prevail across the waters. Southerly winds less than 15 knots are expected and seas will be between 2-4 feet. && .EQUIPMENT... The KSAV ASOS remains out of service until further notice. Manual observations are being taken except between the hours of midnight and 6 AM EDT. Observations will not be available during these hours. Climate information for the site will be diminished or not available. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...DPB SHORT TERM... LONG TERM... AVIATION...DPB MARINE...DPB EQUIPMENT...
Hazardous weather outlook, Jun 5, 3:20 AM EDT, 12 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 320 AM EDT Sat Jun 5 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-060730- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 320 AM EDT Sat Jun 5 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Jun 5, 3:17 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Charleston SC
317 PM EDT Sat Jun 5 2021
SCZ044-045-050-052-051945-
Inland Berkeley-Tidal Berkeley-Charleston-Dorchester-
317 PM EDT Sat Jun 5 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON, BERKELEY
AND DORCHESTER COUNTIES...
At 316 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Goose Creek to
Knightsville. These storms were nearly stationary.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of these storms include...
North Charleston, Summerville, Goose Creek, Hanahan, Ladson,
Sangaree, Crowfield Plantation and Jedburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3312 7991 3306 8028 3292 8026 3299 7986
TIME...MOT...LOC 1916Z 223DEG 1KT 3303 7993 3298 8023
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPHLocal storm report, Jun 5, 3:30 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
330 PM EDT SAT JUN 05 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL 2 NNW GOOSE CREEK 33.01N 80.04W
06/05/2021 M1.00 INCH BERKELEY SC TRAINED SPOTTER
A TRAINED SPOTTER REPORTED QUARTER SIZE HAIL ON CENTRAL
AVENUE IN GOOSE CREEK.
&&
EVENT NUMBER CHS2100210Local storm report, Jun 5, 3:46 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
346 PM EDT SAT JUN 05 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 1 SSE JEDBURG 33.05N 80.23W
06/05/2021 E0.88 INCH DORCHESTER SC PUBLIC
&&
EVENT NUMBER CHS2100211Special weather statement, Jun 5, 4:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
401 PM EDT Sat Jun 5 2021
SCZ045-052015-
Inland Berkeley-
401 PM EDT Sat Jun 5 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY...
At 401 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm 8 miles southwest of Cross, or 14 miles west of
Moncks Corner. This storm was nearly stationary.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
This storm will remain over mainly rural areas of Berkeley County,
including the following locations: Ebenezer...Sandridge...Black
Creek...Hussertown...Moorefield and Spring Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3330 8013 3316 8016 3320 8033 3323 8034
3327 8032 3327 8030 3330 8025 3332 8025
TIME...MOT...LOC 2001Z 011DEG 2KT 3324 8025
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:55 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 2 hr |
| Jun 5, 2:52 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 65 min |
| Jun 5, 3:17 PM EDT | Special Weather Statement | CHS | Berkeley | 28 min |
| Jun 5, 3:23 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 39 min |
| Jun 5, 4:00 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Colleton, Dorchester | 3 hr |
| Jun 5, 4:34 PM EDT | Areal Flood Advisory | CHS | Colleton, Dorchester | 86 min |
| Jun 5, 5:16 PM EDT | Special Weather Statement | CHS | Bamberg | 14 min |
| Jun 5, 5:36 PM EDT | Special Weather Statement | CHS | Bamberg | 24 min |
| Jun 5, 6:04 PM EDT | Special Weather Statement | CHS | Hampton | 26 min |
| Jun 4, 8:04 PM EDT | Special Weather Statement | CHS | Bryan | 26 min |
| Jun 4, 8:22 PM EDT | Areal Flood Advisory | CHS | Liberty | 83 min |
| Jun 4, 8:28 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long | 38 min |
| Jun 4, 9:34 PM EDT | Areal Flood Advisory | CHS | Liberty, Long | 86 min |
| Jun 5, 6:35 PM EDT | Special Weather Statement | CHS | Jenkins | 25 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.